MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISMA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a pascal in mitral position where the implant was attempted and then aborted because pericardial effusion was noted after the device was in the la (left atrium).The device was then bailed out, system removed, and the patient was taken to cvor.The overall procedure was aborted with the mr same as baseline moderate/severe.The patient did not have any symptoms.The effusion did lead to cardiac tamponade.The perforation was believed to be in the la, but it is unable to be confirmed.Pericardial effusion was large and affected mostly the right ventricle.The patient had a pericardiocentesis performed on the table in the cath lab and was placed on ecmo to be transferred to open heart surgery.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11.Additional h6 type of investigation code: labelling review.The complaint for inability or difficulty to insert device into transseptal puncture location was confirmed with empirical evidence based on the information provided by edwards clinical specialist.No manufacturing non-conformities were identified based on the information provided by the clinical specialist present at the case.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.As the complaint device or procedural imaging was not provided for evaluation, a definite root cause is unable to be determined.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22055524
Report Number2015691-2025-03982
Device Sequence Number4083977
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)25053I
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number20000ISMA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale